Alert archive / Alaska / Snow Advisories in 2007

Snow Advisory 7, NWS Anchorage, AK

January 23, 2007

NWS Anchorage, AK issued this snow advisory at Jan 23, 2007, 1:41 AM AKST. It took effect at Jan 23, 2007, 6:41 AM AKST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2007, 1:41 AM AKST (10:41 UTC)
In effect from
Jan 23, 2007, 6:41 AM AKST
Expired
Jan 23, 2007, 3:54 PM AKST
In force
9 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 231541
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
641 AM AST TUE JAN 23 2007


AKZ101-240300-
/X.NEW.PAFC.SN.Y.0007.070123T1541Z-070124T0300Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
641 AM AST TUE JAN 23 2007

...SNOW ADVISORY IN EFFECT UNTIL 6 PM AST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM AST THIS AFTERNOON. 

SNOW HAS BEGUN ACROSS THE ANCHORAGE AREA THIS MORNING AND WILL
CONTINUE THROUGHOUT THE DAY. BANDS OF MODERATE TO HEAVY SNOW 
WILL OCCASIONALLY MOVE ACROSS ANCHORAGE RESULTING IN REDUCED
VISIBILITIES TO ONE HALF MILE OR LESS. SNOW IS EXPECTED TO
DIMINISH IN INTENSITY BY EARLY EVENING. HOWEVER...OCCASIONAL 
LIGHT SNOW WILL LIKELY CONTINUE OVERNIGHT. STORM TOTAL
ACCUMULATIONS OF 4 TO 9 INCHES ARE EXPECTED BY LATE TONIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

AKZ111-240345-
/X.NEW.PAFC.SN.Y.0007.070123T1541Z-070124T0600Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
641 AM AST TUE JAN 23 2007

...SNOW ADVISORY IN EFFECT UNTIL 9 PM AST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM AST THIS EVENING. 

SNOW HAS BEGUN ACROSS THE MATANUSKA VALLEY THIS MORNING AND WILL
CONTINUE THROUGH TONIGHT. BANDS OF MODERATE TO HEAVY SNOW WILL
OCCASIONALLY MOVE ACROSS THE AREA RESULTING IN REDUCED VISIBILITIES
TO ONE HALF MILE OR LESS. SNOW IS EXPECTED TO DIMINISH IN INTENSITY
BY LATE EVENING. HOWEVER...OCCASIONAL LIGHT SNOW WILL LIKELY CONTINUE
OVERNIGHT. STORM TOTAL ACCUMULATIONS OF 5 TO 9 INCHES ARE EXPECTED
BY LATE TONIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
2 follow-up statements
000 
WWAK41 PAFC 232111
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1211 PM AST TUE JAN 23 2007

AKZ101-232215-
/X.CAN.PAFC.SN.Y.0007.000000T0000Z-070124T0300Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
1211 PM AST TUE JAN 23 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE SNOW
ADVISORY. 

OCCASIONAL LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH TONIGHT
WITH MINOR ACCUMULATIONS.

$$

AKZ111-240600-
/X.CON.PAFC.SN.Y.0007.000000T0000Z-070124T0600Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
1211 PM AST TUE JAN 23 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING. 

SNOW HAS BEGUN ACROSS THE MATANUSKA VALLEY THIS MORNING AND WILL
CONTINUE THROUGH TONIGHT. SNOW IS EXPECTED TO DIMINISH IN
INTENSITY THIS EVENING. HOWEVER...OCCASIONAL LIGHT SNOW WILL
LIKELY CONTINUE OVERNIGHT. STORM TOTAL ACCUMULATIONS OF 4 TO 8 
INCHES ARE EXPECTED BY LATE TONIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWAK41 PAFC 240054
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
354 PM AST TUE JAN 23 2007


AKZ111-240200-
/X.CAN.PAFC.SN.Y.0007.000000T0000Z-070124T0600Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
354 PM AST TUE JAN 23 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE SNOW
ADVISORY. 

LIGHT SNOW WILL CONTINUE OVERNIGHT WITH UP TO AN INCH OF
ADDITIONAL ACCUMULATION.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Jan 23, 12:00 AM AKST, 1 hour 41 minutes earlier.

Area forecast discussion, Jan 23, 12:00 AM AKST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST TUE JAN 23 2007

.DISCUSSION...
THE CURRENT PATTERN CONSISTS OF AN UPPER LOW CENTERED ALONG THE WEST
COAST OF ALASKA AND A FULL LATITUDE RIDGE AROUND 120W LONGITUDE. THE
EAST ASIA JET IS PUSHING ACROSS THE ENTIRE PACIFIC AT AROUND 30-40N
LATITUDE BEFORE MAKING A NORTHEASTWARD BEND AND BREAKING JUST OFF
THE WEST COAST OF CANADA. THIS IS A FAIRLY TYPICAL MODE DURING EL
NINO...THOUGH THE JET WOULD NORMALLY UNDERCUT THE RIDGE AND END UP
FURTHER SOUTH...LIKELY NEAR CALIFORNIA. A MADDEN JULIAN OSCILLATION
(MJO) HAS RECENTLY PUSHED TO THE DATELINE...BUT IS NOW LOSING ITS
CONTINUITY AS CONVECTION REDEVELOPS OVER THE INDIAN OCEAN. THE
CONSEQUENCES OF THIS FOR THE TROPICAL-EXTRATROPICAL INTERACTIONS ARE
THAT THE WEST COAST RIDGE WILL BEGIN TO RETROGRADE...FORCING THE LOW
ALONG THE ALASKA WEST COAST TO PUSH WEST AS WELL. THIS WILL LEAD TO
MORE SOUTHERLY FLOW AND HIGHER HEIGHTS OVER ALASKA...LEADING TO A
WARMING TREND BY THE WEEKEND.

FOR SENSIBLE WEATHER...COLD AIR ASSOCIATED WITH THE WEST COAST
TROUGH WILL CONTINUE PUSHING EASTWARD ACROSS THE AREA THROUGH
WEDNESDAY. ENOUGH UPPER DYNAMICS COMBINED WITH COLD ADVECTION TO
GIVE PERIODS OF SNOW TO SOUTH CENTRAL INTO WEDNESDAY MORNING. A
STRONG LOW IS UNDERGOING RAPID CYCLOGENESIS NEAR THE DATE LINE SOUTH
OF THE ALEUTIANS. THE SURFACE LOW WILL TAKE A SHARP TURN NORTH AND
DEEPEN TO NEAR 950 MB BY WEDNESDAY AFTERNOON. BLIZZARD WATCHES HAVE
BEEN ISSUED FOR THE ALEUTIANS AND PRIBILOFS...AS WELL AS STORM
WARNINGS FOR THE MARINE AREAS. A SHORTWAVE RIDGE AHEAD OF THIS LOW
WILL BE OVER THE MAINLAND WEDNESDAY AND WEDNESDAY NIGHT. THE LOW
WILL MOVE INTO THE BERING SEA BY FRIDAY AS IT WEAKENS AND BECOMES
THE NEW STEERING LOW. THIS LOW WILL SETTLE IN WEST OF THE PREVIOUS
ONE (AS MENTIONED ABOVE) AS THE WEST COAST RIDGE STRENGTHENS AND
MOVES WEST AS WELL.

WARMER TEMPERATURES EXPECTED FOR THE WEEKEND ACROSS THE MAINLAND AND
ALL BUT THE WESTERN ALEUTIANS AS SOUTHERLY FLOW BECOMES STRONG AND
PRONOUNCED. TEMPERATURES WILL LIKELY BE MUCH ABOVE NORMAL BY EARLY
NEXT WEEK (10 TO 20 DEGREES).

LOOKING INTO NEXT WEEK THE TROUGH WILL SETTLE IN NEAR THE DATE LINE
WITH THE BLOCKING RIDGE STRONGLY ENTRENCHED ALONG 130-140 WEST
LONGITUDE. MUCH ABOVE NORMAL TEMPS EXPECTED WITH THIS PATTERN.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WATCH 181 185 187 191.
MARINE...STORM WARNING 155 170 171 172.
   GALE WARNING 130 165 175 179.
   HEAVY FREEZING SPRAY WARNING 121 130 138 140 150 160 165 179 185.
FIRE WEATHER...NONE.

LUDWIG JAN 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 11:00 PM AKSTGale WarningAFC36 hr
Jan 22, 11:00 PM AKSTGale WarningAFC24 hr
Jan 22, 11:00 PM AKSTSmall Craft AdvisoryAFC24 hr
Jan 22, 11:00 PM AKSTSmall Craft AdvisoryAFC36 hr
Jan 22, 11:00 PM AKSTStorm WarningAFC48 hr
Jan 22, 11:00 PM AKSTHeavy Freezing Spray WarningAFC3 days
Jan 22, 11:00 PM AKSTHeavy Freezing Spray WarningAFC7 days
Jan 23, 11:00 AM AKSTBrisk Wind AdvisoryAFC12 hr
Jan 23, 11:00 AM AKSTGale WarningAFC12 hr
Jan 23, 11:00 AM AKSTHurricane Force Wind WarningAFC12 hr
Jan 23, 11:00 AM AKSTSmall Craft AdvisoryAFC54 hr
Jan 23, 11:00 AM AKSTStorm WarningAFC24 hr
Jan 23, 11:00 AM AKSTHeavy Freezing Spray WarningAFC36 hr
Jan 23, 11:07 AM AKSTBlizzard WarningAFC5 days

Nearby

Snow Advisories in Alaska, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.